Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 27, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 29, 2008, 3:29 AM EDT for 5 counties in Florida. It took effect at Apr 29, 2008, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 3:29 AM EDT (07:29 UTC)
- In effect from
- Apr 29, 2008, 12:00 PM EDT
- Expired
- Apr 29, 2008, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 290729 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 329 AM EDT TUE APR 29 2008 FLZ141-290830- /O.CAN.KMLB.FW.A.0024.080429T1600Z-080430T0000Z/ COASTAL VOLUSIA- 329 AM EDT TUE APR 29 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE WEATHER WATCH. DRIER AIR WILL OVERSPREAD THE AREA TODAY BUT COOLER TEMPERATURES AND A DEVELOPING ONSHORE FLOW WILL LIMIT THE RH FALL. MIN RH VALUES MAY BRIEFLY DIP BELOW 40% NEAR THE COAST. HOWEVER...NORTH WINDS 15 MPH WITH SOME HIGHER GUSTS CAN BE EXPECTED. A RED FLAG WARNING IS IN EFFECT FOR INTERIOR PORTIONS OF VOLUSIA COUNTY THIS AFTERNOON. $$ FLZ041-044>046-053-144-300000- /O.UPG.KMLB.FW.A.0024.080429T1600Z-080430T0000Z/ /O.NEW.KMLB.FW.W.0027.080429T1600Z-080430T0000Z/ /O.NEW.KMLB.FW.A.0025.080430T1600Z-080430T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 329 AM EDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A MUCH DRIER AIRMASS WILL OVERSPREAD PORTIONS OF CENTRAL FLORIDA TODAY BEHIND A COLD FRONT. AS A RESULT...THERE IS A THREAT FOR LONG DURATION OF CRITICAL RH VALUES ALONG WITH NORTH WINDS AROUND 15 MPH. THE DRIEST AIR IS EXPECTED ACROSS LAKE AND NORTHWEST VOLUSIA COUNTY WHERE MINIMUM RH VALUES ARE FORECAST TO REACH BETWEEN 25 AND 30 PERCENT. DRY CONDITIONS ARE EXPECTED TO PERSIST WEDNESDAY WITH 4 OR MORE HOURS OF RH VALUES BELOW 35%. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE A THREAT FOR RAPID GROWTH OF ANY NEW OR EXISTING WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 8:48 PM EDT, 6 hours 41 minutes earlier.
Area forecast discussion, Apr 28, 8:48 PM EDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
848 PM EDT MON APR 28 2008
.DISCUSSION...
COLD FRONTAL BOUNDARY CURRENTLY TO THE NORTHWEST OF THE AREA WILL
MOVE INTO CENTRAL FLORIDA OVERNIGHT AND PUSH SOUTH. LIMITED
MOISTURE AND INSTABILITY OVER CENTRAL FLORIDA ALLOWED FOR LESS
COVERAGE OF SHOWERS OVER THE REGION WITH ONLY A FEW THUNDERSTORMS
DEVELOPING. HAVE THEREFORE DECREASED POPS OVERNIGHT WITH SCATTERED
SHOWERS MENTIONED OVER THE NORTH AND ISOLATED SHOWERS OVER THE
SOUTH FOR THE NEXT FEW HOURS AND THEN ONLY ISOLATED SHOWERS
EXPECTED AS THE FRONT MOVES INTO CENTRAL FLORIDA LATE TONIGHT.
ALSO REMOVED THUNDERSTORM WORDING OVER LAND AS INSTABILITY IS TOO
WEAK.
&&
.AVIATION...MAINLY VFR OVERNIGHT. ANY ADDITIONAL SHOWERS MAY
PRODUCE BRIEF MVFR CONDITIONS THROUGH LATE THIS EVENING.
&&
.MARINE...INCREASED WINDS AND SEAS SLIGHTLY AS BUOY OBS AT 41009
WERE A LITTLE HIGHER THAN WHAT WAS IN THE FORECAST. SEAS UP TO 6
FEET CAN BE EXPECTED WITH SOUTH WINDS AROUND 15 TO 20 KNOTS
VEERING TO THE WEST OVER THE OUTER COASTAL WATERS. WILL CONTINUE
SMALL CRAFT TO EXERCISE CAUTION HEADLINES FOR TWO NORTHERN
OFFSHORE ZONES AND INCLUDE SOUTHERN OFFSHORE ZONE FOR THIS
EVENING.
&&
.FIRE WEATHER (PREVIOUS DISCUSSION)...WILL KEEP WATCH UP FOR MUCH
OF THE INTERIOR TUESDAY AFTERNOON. DURATIONS LOOK MARGINAL AND
WINDS NOT QUITE HIGH ENOUGH FOR INSTANTANEOUS THRESHOLDS SO WILL
DEFER TO THE MID SHIFT TO REVIEW THE 00Z RUN BEFORE DECIDING IF
UPGRADE WARRANTED. WITH DRY AIR MASS IN PLACE...INTERIOR WILL
LIKELY NEED A WATCH POSTED FOR WED AFTN AS WELL.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
WEITLICHHazardous weather outlook, Apr 28, 4:38 AM EDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 438 AM EDT MON APR 28 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-282100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 438 AM EDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...SCATTERED TO NUMEROUS LIGHTNING STORMS TODAY AND TONIGHT... ...SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL... ...THUNDERSTORM IMPACT... A STRONG DISTURBANCE MOVING ACROSS THE SOUTHEAST STATES TODAY AND TONIGHT WILL INCREASE WINDS ALOFT. DEEP SOUTHWEST FLOW WILL USHER MOISTURE NORTHWARD INTO THE AREA AND SCATTERED LIGHTNING STORMS WILL DEVELOP THIS AFTERNOON. STORMS INITIALLY MOST NUMEROUS ALONG AND NORTH OF THE INTERSTATE FOUR CORRIDOR WILL MOVE EAST AND EXPAND SOUTHWARD ACROSS THE AREA DURING THE LATE AFTERNOON. AS STORMS ENCOUNTER A STATIONARY SEA BREEZE BOUNDARY NEAR THE EAST COAST STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL AND PERHAPS A BRIEF TORNADO OR WATER SPOUT. FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH WILL ALSO BE POSSIBLE IN AND NEAR THE STRONGER STORMS. ...MARINE THUNDERSTORM GUST IMPACT... BRISK STEERING LEVEL WINDS WILL PUSH DEVELOPING STORMS EASTWARD ACROSS THE COASTAL WATERS. ORGANIZED STORMS WILL AFFECT THE MARINE AREA ESPECIALLY NORTH OF COCOA BEACH WITH THE HIGH LIKELIHOOD OF MARINE GUSTS EXCEEDING 34 KNOTS...ALONG WITH LOCALLY HIGHER SEAS AND FREQUENT CLOUD TO WATER LIGHTNING. MARINERS...ESPECIALLY NORTH OF VERO BEACH SHOULD KEEP AN EYE TO THE WEST FOR APPROACHING STORMS AND BE PREPARED TO SEEK HARBOR BEFORE THE STORMS THREATEN. ...WATERSPOUT IMPACT... A NEARLY STATIONARY EAST COAST SEA BREEZE BOUNDARY FROM COCOA BEACH TO THE TREASURE COAST WILL DIRECTIONALLY SHEAR STORM SCALE WINDS SUFFICIENT TO PRODUCE BRIEF ROTATING CELLS. ADDITIONAL WATERSPOUTS WILL BE POSSIBLE IN ORGANIZED EAST MOVING CELLS CROSSING THE NEARSHORE WATERS ALONG AND NORTH OF MERRITT ISLAND. ...WIND AND SEA IMPACT... IN ADDITION TO THE MODERATE TO HIGH THREAT OF STORMS AFFECTING THE MARINE AREAS...STRAIGHT LINE WINDS OF 15 TO 20 KNOTS MAINLY NORTH OF PORT CANAVERAL WILL POSE A HAZARD TO SMALL VESSELS OVER THE OPEN WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE WATERS FROM PORT CANAVERAL...MOSQUITO LAGOON NORTHWARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL APPROACH NORTH FLORIDA TONIGHT AND PASS OVER THE REGION ON TUESDAY. SIGNIFICANTLY DRIER AIR WILL CREATE A FIRE WEATHER DANGER FOR MOST OF THE AREA BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:29 AM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 26 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.